Addiction Survivors

Notices

Reply
Unread 05-16-2015, 10:14 PM   #1
down2nothing
Member
 
Posts: 47
Default 8mg strip divided

I have been on suboxone nearly 7 years. Had the dose at 4.5mg the last 2 years but recently raised it to 5.5mg. Suboxone has at times given me headaches that are usually mild but sometimes severe. I spread my doses into 3 per day. Recently I had the thought that by cutting 8 mg films into 1mg doses it may be the naloxone and/or buprenorphine may vary in strength along the surface area of the strip/film thus causing varying effects attributed to the headaches. Actually the headaches are sometimes accompanied by feelings similar to narcotic withdrawals. I have no interest in abusing buprenorphine and have never IVD. I have heard varying reports about the naloxone being the culprit. I would like to try the medication without the naloxone to know for sure. Also, I have not given up on tapering and one day releasing myself from grip of this medication.
down2nothing is offline   Reply With Quote
Unread 05-17-2015, 06:38 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi down2nothing, have you tried taking one dose a day to see if that gives you the headaches, or if it does, just for a short time instead of when you take it 3x a day? Also, have you tried not swallowing the saliva but spitting it out - that has helped others to see if it was a hypersensitivity to the naloxone.

Do you you think your doctor would be willing to prescribe plain bupe so you can see? Hopefully, then you can at least know for sure.

Sorry for all the questions.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 05-17-2015, 11:31 AM   #3
down2nothing
Member
 
Posts: 47
Default

Thank-you Nancy, It would be a challenge going to a single dose, but not out of the question. Yes the saliva does not get swallowed intentionally; I try to spit it out. How long should the medication stay in your mouth before spitting it out? I’ve had the same doctor for 7 years and he is friendly so maybe he would change my script, maybe not. I usually correspond with his nurse who is really nice and always willing to go the extra mile for me if I have a problem. Should I call his nurse and throw it by her or wait until my next appointment?
down2nothing is offline   Reply With Quote
Unread 05-19-2015, 04:00 PM   #4
down2nothing
Member
 
Posts: 47
Default

Hi guys, come to think of it since buprenorphine has such a long half-life (36-72 hours) unless you are starting induction I do not believe cutting your 8 mg strip into smaller doses would change anything. I still would like to know why at times the headaches are combined with feelings similar to narcotic withdrawal. I thought the suboxone is supposed to block that.
down2nothing is offline   Reply With Quote
Unread 05-19-2015, 07:17 PM   #5
NancyB
Administrator
 
Posts: 25,466
Default

Hi again, it could be what you mentioned earlier about the medication not being evenly dispersed. Since there is no 'score' mark, the film there is no guarantee that the medication is evenly dispersed throughout the whole strip. To be able to do that, the FDA requires another set of clinical trials, lab tests, etc. (for any medication - not just bupe). to prove that the medication is evenly dispersed throughout the film or tablet.

If someone is taking it for pain, dividing it up helps because the analgesic properties last only 4 to 6 hours. Otherwise, it's best to take it once a day to eliminate any psychological impact of looking forward to taking a dose, or when tapering it can make it a little more difficult because the doses will be eliminated. So it's more of breaking a habit of taking something throughout the day as may have been the case in active addiction.

When is your next appointment?

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 09:22 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors